Alert archive / Oregon / River Flood Warnings in 2016
River Flood Warning 3, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Jan 18, 2016, 5:29 AM PST for Coos County, Oregon. It took effect at Jan 18, 2016, 8:00 AM PST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2016, 5:29 AM PST (13:29 UTC)
- In effect from
- Jan 18, 2016, 8:00 AM PST
- Expired
- Jan 22, 2016, 5:28 AM PST
- In force
- 4 days
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Coos County, OR
The radar
The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coquille River at Coquille (COQO3). The gauge peaked at 23.33 ft at Jan 20, 2016, 12:00 PM PST.
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14327055, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
085 WGUS46 KMFR 181329 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD OR 529 AM PST MON JAN 18 2016 ...The National Weather Service in Medford has issued a Flood Warning for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-181929- /O.NEW.KMFR.FL.W.0003.160118T1600Z-160120T0052Z/ /COQO3.1.ER.160118T1600Z.160118T1700Z.160119T1252Z.NO/ 529 AM PST MON JAN 18 2016 The National Weather Service in Medford has issued a * Flood Warning for the Coquille River at Coquille. * until Tuesday afternoon. * At 4:30 AM Monday the stage was 20.7 feet. * Flood Stage is 21.0 feet. * Minor flooding is forecast. * The river is forecast to rise above flood this morning and remain above flood around 21.2 feet today through tonight before lowering below flood stage Tuesday morning. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
14 follow-up statements
984 WGUS86 KMFR 181909 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 1109 AM PST MON JAN 18 2016 ...The Flood Warning continues for the following rivers in Oregon... Rogue River near Agness affecting Curry County... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC015-190109- /O.EXT.KMFR.FL.W.0002.000000T0000Z-160119T2032Z/ /AGNO3.1.ER.160118T0449Z.160118T1730Z.160119T0832Z.NO/ 1109 AM PST MON JAN 18 2016 The Flood Warning continues for the Rogue River near Agness. * At 10:30 AM Monday the stage was 20.7 feet. * Flood Stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below Flood Stage by after midnight tonight. * Flood History...This crest compares to a previous crest of 19.1 feet on Dec 3 2012. && LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375 $$ ORC011-190109- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160120T0315Z/ /COQO3.1.ER.160118T1551Z.160119T1000Z.160119T1515Z.NO/ 1109 AM PST MON JAN 18 2016 The Flood Warning continues for the Coquille River at Coquille. * At 10:30 AM Monday the stage was 21.2 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
959 WGUS86 KMFR 190107 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 507 PM PST MON JAN 18 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... ...The Flood Warning continues for the following rivers in Oregon... Rogue River near Agness affecting Curry County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC015-190707- /O.CON.KMFR.FL.W.0002.000000T0000Z-160119T2032Z/ /AGNO3.1.ER.160118T0449Z.160118T1730Z.160119T0832Z.NO/ 507 PM PST MON JAN 18 2016 The Flood Warning continues for the Rogue River near Agness. * At 4:30 PM Monday the stage was 18.2 feet. * Flood Stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below Flood Stage later this evening. * Impact...At 17.0 feet...River rises to this stage or above may affect recreation interests along the Rogue River at and below Agness, Oregon. Sudden river rises of a few feet may also affect home and business owners with boat docks on the river. * Flood History...This crest compares to a previous crest of 17.7 feet on Dec 14 2015. && LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375 $$ ORC011-190707- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160120T0855Z/ /COQO3.1.ER.160118T1551Z.160118T2045Z.160119T2055Z.NO/ 507 PM PST MON JAN 18 2016 The Flood Warning continues for the Coquille River at Coquille. * At 4:30 PM Monday the stage was 21.2 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$ MAS
108 WGUS86 KMFR 190700 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 1100 PM PST MON JAN 18 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-191900- /O.CON.KMFR.FL.W.0003.000000T0000Z-160120T0855Z/ /COQO3.1.ER.160118T1551Z.160119T0600Z.160119T2055Z.NO/ 1100 PM PST MON JAN 18 2016 The Flood Warning continues for the Coquille River at Coquille. * At 10:30 PM Monday the stage was 21.4 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below Flood Stage by tomorrow evening. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$ Stockton
075 WGUS86 KMFR 191817 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 1017 AM PST TUE JAN 19 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-200017- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160121T1512Z/ /COQO3.1.ER.160118T1551Z.160119T1700Z.160121T0312Z.NO/ 1017 AM PST TUE JAN 19 2016 The Flood Warning continues for the Coquille River at Coquille. * At 9:30 AM Tuesday the stage was 22.0 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will gradually fall below Flood Stage by Wednesday evening. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$ SK
057 WGUS46 KMFR 192344 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD OR 344 PM PST TUE JAN 19 2016 ...The Flood Warning continues for the following river in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-200544- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160121T2258Z/ /COQO3.1.ER.160118T1551Z.160119T2015Z.160121T1058Z.NO/ 344 PM PST TUE JAN 19 2016 The Flood Warning continues for the Coquille River at Coquille. * At 12:30 PM Tuesday the stage was 22.1 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below Flood Stage by early Thursday morning. * Impact...At 27.0 feet...Expect widespread damage to homes farms and roads in the Coquille River floodplain. * Flood History...This crest compares to a previous crest of 25.4 feet on Jan 18 1971. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
812 WGUS86 KMFR 200549 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 949 PM PST TUE JAN 19 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-201749- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160121T2358Z/ /COQO3.1.ER.160118T1551Z.160119T2015Z.160121T1158Z.NO/ 949 PM PST TUE JAN 19 2016 The Flood Warning continues for the Coquille River at Coquille. * At 12:30 PM Tuesday the stage was 22.1 feet. No reports have been received since then...but little change in the stage level is expected through tonight. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below Flood Stage by Thursday morning. * Impact...At 23.0 feet...Some farm buildings may be threatened and roads covered in low areas by rising water. Expect widespread flooding throughout the Coquille River floodplain. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
409 WGUS46 KMFR 201641 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD OR 841 AM PST WED JAN 20 2016 ...Observed and forecast flooding changed from Minor to Moderate severity for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-202241- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160122T1638Z/ /COQO3.2.ER.160118T1551Z.160120T2200Z.160122T0438Z.NO/ 841 AM PST WED JAN 20 2016 ...Observed flooding increased from Minor to Moderate severity... The Flood Warning continues for the Coquille River at Coquille. * At 8:30 AM Wednesday the stage was 23.2 feet. * Flood Stage is 21.0 feet. * Moderate flooding is occurring and will continue through tonight. * The river is forecast to fall below moderate flood on Thursday but will remain above flood stage through Friday. * Impact...At 23.0 feet...Some farm buildings may be threatened and roads covered in low areas by rising water. Expect widespread flooding throughout the Coquille River floodplain. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
165 WGUS86 KMFR 202217 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST WED JAN 20 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-211017- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160122T1948Z/ /COQO3.2.ER.160118T1551Z.160120T2300Z.160122T0748Z.NO/ 217 PM PST WED JAN 20 2016 The Flood Warning continues for the Coquille River at Coquille. * At 1:30 PM Wednesday the stage was 23.3 feet. * Flood Stage is 21.0 feet. * Moderate flooding is occurring and moderate flooding will continue overnight into Thursday morning. The Coquille River is forecast to fall below moderate flooding Thursday...but minor flooding will continue until Friday morning. * Impact...At 24.0 feet...Homes and roads are threatened in low-lying areas along and near the Coquille River. Expect significant widespread flooding throughout the Coquille River estuary to Myrtle Point. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
804 WGUS86 KMFR 211000 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PST THU JAN 21 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... .The Coquille River stage continues to fall...and is now at moderate flood stage. It will fall below minor flood stage Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-212200- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160122T2036Z/ /COQO3.2.ER.160118T1551Z.160120T2015Z.160122T0836Z.NO/ 200 AM PST THU JAN 21 2016 The Flood Warning continues for the Coquille River at Coquille. * At 1:30 AM Thursday the stage was 23.0 feet. * Flood Stage is 21.0 feet. The river will fall below flood stage Thursday night. * Minor flooding is occurring and Moderate flooding is forecast. * Impact...At 23.0 feet...Some farm buildings may be threatened and roads covered in low areas by rising water. Expect widespread flooding throughout the Coquille River floodplain. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$ Stockton
716 WGUS86 KMFR 211657 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 857 AM PST THU JAN 21 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... Although minor flooding is forecast to continue as the river recedes ...additional rainfall may increase the duration of minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-212257- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160123T1030Z/ /COQO3.2.ER.160118T1551Z.160120T2015Z.160122T2230Z.NO/ 857 AM PST THU JAN 21 2016 The Flood Warning continues for the Coquille River at Coquille. * At 8:30 AM Thursday the stage was 22.6 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below Flood Stage by early tomorrow afternoon. * Impact...At 23.0 feet...Some farm buildings may be threatened and roads covered in low areas by rising water. Expect widespread flooding throughout the Coquille River floodplain. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
230 WGUS86 KMFR 212251 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 251 PM PST THU JAN 21 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-220451- /O.CON.KMFR.FL.W.0003.000000T0000Z-160123T1030Z/ /COQO3.2.ER.160118T1551Z.160120T2015Z.160122T2230Z.NO/ 251 PM PST THU JAN 21 2016 The Flood Warning continues for the Coquille River at Coquille. * At 2:30 PM Thursday the stage was 22.1 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding will continue overnight through Friday. The river is expected to fall below flood stage Friday night. * Impact...At 23.0 feet...Some farm buildings may be threatened and roads covered in low areas by rising water. Expect widespread flooding throughout the Coquille River floodplain. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
882 WGUS86 KMFR 220437 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 837 PM PST THU JAN 21 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-221037- /O.CON.KMFR.FL.W.0003.000000T0000Z-160123T1030Z/ /COQO3.2.ER.160118T1551Z.160120T2015Z.160122T2230Z.NO/ 837 PM PST THU JAN 21 2016 The Flood Warning continues for the Coquille River at Coquille. * At 8:30 PM Thursday the stage was 21.5 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 23.2 feet on Dec 24 2015. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
705 WGUS86 KMFR 221031 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 231 AM PST FRI JAN 22 2016 ...The Flood Warning continues for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-221631- /O.EXT.KMFR.FL.W.0003.000000T0000Z-160123T0341Z/ /COQO3.2.ER.160118T1551Z.160120T2015Z.160122T1541Z.NO/ 231 AM PST FRI JAN 22 2016 The Flood Warning continues for the Coquille River at Coquille. * At 1:30 AM Friday the stage was 21.0 feet. * Flood Stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 21.4 feet on Mar 18 2011. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
915 WGUS86 KMFR 221328 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 528 AM PST FRI JAN 22 2016 ...The Flood Warning is canceled for the following rivers in Oregon... Coquille River at Coquille affecting Coos County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas or roads. The water may be too deep or there may be unseen damage to the roadway. For the latest river stages and forecasts, visit our web page at www.weather.gov/medford or listen to noaa weather radio. && ORC011-221358- /O.CAN.KMFR.FL.W.0003.000000T0000Z-160123T0341Z/ /COQO3.2.ER.160118T1551Z.160120T2015Z.160122T1541Z.NO/ 528 AM PST FRI JAN 22 2016 The Flood Warning is canceled for the Coquille River at Coquille. * At 4:30 AM Friday the stage was 20.6 feet. * Flood Stage is 21.0 feet. * Impact...At 21.0 feet...The Coquille River is at flood stage. Expect flooding of farmland and low-lying areas throughout the flood plain along the Coquille River. * Flood History...This crest compares to a previous crest of 21.4 feet on Mar 18 2011. && LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:12 AM PST, 17 minutes earlier.
Area forecast discussion, Jan 18, 5:12 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
512 AM PST MON JAN 18 2016
.DISCUSSION...
IN THE WAKE OF YESTERDAY'S MAJOR FRONTAL SYSTEM THE COQUILLE RIVER
CONTINUES TO RISE ABOVE ACTION STAGE ON THE SOUTH FORK AT MYRTLE
POINT AND AT COQUILLE. THE ROGUE RIVER AT AGNESS IS CURRENTLY
CRESTING AT A FLOOD STAGE OF 20 FEET. THE SCOTT AND KLAMATH ARE
STILL RISING, AS WELL, WITH THE SCOTT CURRENTLY AT ACTION STAGE.
OTHER WATERWAYS ARE ELEVATED, WITH MOST RECEDING. AT THIS POINT IT
APPEARS THE ROGUE AT AGNESS AND THE COQUILLE AT COQUILLE WILL BE
THE TWO FORECAST POINTS TO REACH FLOOD STAGE FROM THIS EVENT.
LITTLE BUTTE CREEK DID ALSO FLOOD ON SUNDAY.
RAINFALL AMOUNTS FROM YESTERDAY'S STORM WERE PRETTY CLOSE TO
FORECAST, BUT THE CONTRIBUTIONS FROM SNOW MELT AND POSSIBLY FROM
WET SOIL CONDITIONS FROM OUR ABOVE AVERAGE PRECIPITATION OVER THE
LAST MONTH AND A HALF RESULTED IN A GREATER HYDROLOGIC RESPONSE.
OF NOTE, THE SNOW THAT FELL IN THE MOUNTAINS YESTERDAY AT 6-8KFT
ELEVATIONS WAS ON THE ORDER OF 5 TO 10 INCHES WITH AN IMPRESSIVELY
WET 5:1 SNOW TO WATER RATIO...MEANING THAT 10 INCHES OF SNOW HAD
2 INCHES OF WATER IN IT!
THIS MORNING AREAS OF DENSE FOG HAS FORMED IN SOME WEST SIDE
VALLEYS. THIS FOG HAS BEEN SPORADIC IN MANY AREAS DUE TO SOME WIND
AND INSTABILITY REMAINING. INCREASING STABILITY THIS MORNING IS
LIKELY TO CAUSE AREAS OF DENSE FOG FOR MANY WEST SIDE VALLEY AREAS
AWAY FROM THE COAST. EXPECT IMPROVEMENT IN VISIBILITIES LATER THIS
MORNING.
THIS AFTERNOON AND EVENING THE NEXT FRONT WILL PUSH INTO THE
COASTAL WATERS AND ONTO THE WEST SIDE, BUT IS LIKELY TO GET HUNG
UP ALONG OR NEAR THE COAST RANGE. TONIGHT THROUGH TUESDAY MODELS
HAVE COME INTO BETTER AGREEMENT ON A VIGOROUS AREA OF LOW PRESSURE
TRACKING APPROXIMATELY THROUGH THE COASTAL WATERS AND ONTO THE
COOS COUNTY COAST. MODEL SPREAD IS STILL FAIRLY LARGE ON THE TRACK
AND STRENGTH OF THIS LOW, BUT THE NAM12 SEEMS TO BE ABOUT
CONSENSUS AND RESOLVES THE VALLEY-MOUNTAIN DETAILS BETTER THAN THE
OTHER MODELS, SO MOSTLY RELIED ON THIS. THERE WILL BE SOME HAZARDS
TO BE AWARE OF WITH THIS LOW SHOULD IT DEVELOP LIKE THE
NAM12/CONSENSUS INDICATES. THESE ARE STRONG WINDS ALONG THE COAST,
IN THE MOUNTAINS, SHASTA VALLEY, AND PORTIONS OF THE EAST SIDE ON
TUESDAY. A PERIOD OF MODERATE TO HEAVY SNOW IS ALSO POSSIBLE IN
THE MOUNTAINS. WATCHES HAVE BEEN ISSUED FOR THESE POTENTIAL HAZARDS.
ADDITIONALLY VERY NOTABLE FOR TUESDAY IS THAT THE GFS AND THE
NAM12 INDICATE COLD AIR OVERTAKING A LOWER LEVEL WARM SECTOR
LINGERING ALONG AND NEAR THE COAST WHICH COULD GIVE RISE TO
SLANTWISE CONVECTION AND THUNDERSTORMS, SIMILAR TO WHAT OCCURRED
ON SATURDAY MORNING WHEN WIND DAMAGE OCCURRED IN THE COOS BAY TO
MYRTLE POINT AREAS. THESE THUNDERSTORMS AND/OR ASSOCIATED STRONG
POST FRONTAL WINDS COULD PUSH ONTO THE COAST AND INTO THE INTERIOR
WEST SIDE. THIS SORT OF DEVELOPMENT IS KNOWN AS A SECONDARY COLD
FRONT OR BENT BACK OCCLUSION. IT IS A LOW PROBABILITY OF
OCCURRING, BUT HIGH IMPACT TYPE OF EVENT. SINCE THE MODELS HAVE
BEEN HINTING AT IT FOR A COUPLE OF DAYS NOW, IT SEEMS LIKELY TO
OCCUR, HOWEVER, THOUGH PINNING DOWN THE LOCATION AND SEVERITY IS
PROBLEMATIC UNTIL IT STARTS TO DEVELOP. AT THIS POINT THE MOST
LIKELY AREAS TO BE AFFECTED ARE WEST SIDE AREAS IN OREGON BETWEEN
FROM BROOKINGS AND GRANTS PASS NORTHWARD TO COOS BAY AND ROSEBURG.
CURRENT HEADLINES DEPICT MAINLY THE HIGHER LEVEL THREATS FROM
THIS LOW. SUSPECT WE'LL PROBABLY NEED SOME ADVISORIES ELSEWHERE.
AFTER THE TUESDAY STORM MODELS INDICATE A WARMER PERIOD THROUGH
THURSDAY, TURNING COOLER FRIDAY INTO SATURDAY WITH FRONTAL SYSTEMS
THURSDAY THROUGH SATURDAY. ANY LULL IN STORM ACTIVITY APPEARS AS
IF IT WILL BE BRIEF, AS ENSEMBLES AND CLIMATE MODELS KEEP THE
STORM TRACK LOCKED IN PLACE OVER AND NEAR OUR FORECAST AREA PRETTY
MUCH THROUGH THE NEXT 4+ WEEKS. BTL
&&
.AVIATION...FOR THE 18/12Z TAF CYCLE...ISOLATED SHOWERS WILL
GRADUALLY END OVERNIGHT INTO MONDAY MORNING. AREAS OF DENSE FOG HAVE
FINALLY FORMED IN KRBG AND STILL PERSIST AT KMFR. THE LOWER
CONDITIONS SHOULD CLEAR TO VFR MOST AREAS LATE MONDAY MORNING. THE
NEXT FRONT WILL APPROACH THE COAST MONDAY WITH RAIN AND MVFR CIGS
ARRIVING AT THE COAST IN THE AFTERNOON. PRECIPITATION SPREADS
INLAND DURING THE EVENING ALONG WITH LOWERING CIGS. SMITH
&&
.MARINE...UPDATED 340 AM PST MONDAY 18 JAN 2016...THIS MORNING HIGH
WEST SWELL WILL BRING CONTINUED STEEP SEAS. A FRONT WILL BRING
STRONG SOUTH WINDS TODAY WITH WINDS REACHING GALE FORCE AND SEAS
BECOMING VERY STEEP ACROSS MUCH OF THE AREA. WINDS AND SEAS WILL
LOWER BRIEFLY TONIGHT. A STRONG SURFACE LOW WILL MOVE NORTH ALONG
THE COAST LATE TONIGHT THROUGH TUESDAY AFTERNOON AND BRING THE
POTENTIAL FOR GALE TO STORM FORCE WINDS AS WELL AS VERY STEEP WIND
DRIVEN SEAS. STORM FORCE WINDS ARE EXPECTED MAINLY BEYOND 10NM FROM
SHORE AND FROM BANDON SOUTHWARD TO CAPE FERRELO ON TUESDAY WITH
GALES ELSEWHERE. MODELS SHOW VARIABILITY ON THE TRACK AND EXACT
STRENGTH OF THIS LOW AND THE FORECAST MAY CHANGE WITH RESPECT TO
WHERE THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR ON TUESDAY.
ADDITIONAL STRONG FRONTS ARE EXPECTED FROM WEDNESDAY INTO THE
WEEKEND. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
ORZ030-031.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR ORZ021-022.
DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR
ORZ021-023>026-028.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
ORZ027-028.
CA...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
CAZ085.
DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ080>082.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
CAZ083.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
FOR CAZ082.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR CAZ081.
PACIFIC COASTAL WATERS...
- GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
PZZ350-356-370-376.
- SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-376.
- GALE WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR PZZ350-356-370-376.
- STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
PZZ370-376.
- SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING FOR PZZ370.
BTL/CC/CZSIn the hours before
Local storm report, Jan 18, 12:49 AM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1249 AM PST MON JAN 18 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
01/18/2016 M1.88 INCH COOS OR TRAINED SPOTTER
ADDITIONALLY, THIS SPOTTER HAS HAD RAIN 47
OUT OF THE LAST 49 DAYS. OBSERVER LOCATION
SOUTH OF COOS BAY.
&&
BTLLocal storm report, Jan 18, 12:54 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1254 AM PST MON JAN 18 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM DOWNBURST 2 SSE COOS BAY 43.36N 124.22W
01/16/2016 COOS OR TRAINED SPOTTER
ESTIMATED WIND GUST 70-75MPH BLEW OFF
SHINGLES AND CAUSED WIDESPREAD TREE DAMAGE.
TIME OF EVENT IS ESTIMATED. OBSERVER
LOCATION SOUTH OF COOS BAY.
&&
BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 4:46 PM PST | River Flood Watch | MFR | Jackson | 5 hr |
| Jan 17, 5:49 PM PST | River Flood Warning | MFR | Curry | 31 hr |
| Jan 17, 8:30 PM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 9 hr |
| Jan 17, 10:13 PM PST | River Flood Watch | MFR | Curry, Jackson, Josephine | 3 hr |
| Jan 17, 11:05 PM PST | Dense Fog Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 11 hr |
| Jan 18, 3:27 AM PST | Gale Warning | MFR | 30 hr | |
| Jan 18, 3:27 AM PST | Small Craft Advisory | MFR | 61 hr | |
| Jan 18, 3:27 AM PST | Storm Watch | MFR | 12 hr | |
| Jan 18, 4:00 AM PST | Beach Hazards Statement | MFR | Coos, Curry, Douglas | 13 hr |
| Jan 18, 4:14 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 10 hr |
| Jan 18, 2:24 PM PST | High Wind Warning | MFR | Klamath, Lake | 35 hr |
| Jan 18, 2:24 PM PST | Wind Advisory | MFR | Jackson, Klamath, Lake | 35 hr |
| Jan 18, 3:01 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 31 hr |
| Jan 18, 3:25 PM PST | Gale Watch | MFR | 25 hr | |
| Jan 18, 3:25 PM PST | Small Craft Advisory | MFR | 49 hr | |
| Jan 18, 3:25 PM PST | Hazardous Seas Warning | MFR | 18 hr |
Nearby
River Flood Warnings in Oregon, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.